Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 4, 2000, 3:51 PM EDT for Madison County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2000, 3:51 PM EDT (19:51 UTC)
- Expired
- May 4, 2000, 4:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS53 KLMK 041952 SVRSDF KYC151-042015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 351 PM EDT THU MAY 4 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 415 PM EDT * AT 346 PM EDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER KINGSTON...OR ABOUT 29 MILES SOUTHEAST OF LEXINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WACO AROUND 405 PM EDT REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 PM EDT, 36 minutes earlier.
Area forecast discussion, May 4, 3:15 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU MAY 4 2000 NOT MUCH TO SINK OUR TEETH INTO THIS FCST PACKAGE. WE WILL HAVE TO DELVE INTO THE MESO-SCALE FOR ERY PART OF FCST. HRLY STABILITY DATA (MSAS) SHOWING AXIS OF GREATEST EQUIVALENT POTENTIAL TEMPS & DWPTS PLUS LIFTED INDICES -3 TO -5 FM S-CNTRL KY INTO E-CNTRL KY. MEAN- WHILE...BUBBLE HIGH AND MIN DWPT THRESHOLD IN N-CNTRL KY. WE WILL PLAY THAT MOISTURE AND INSTABILITY AXIS ALNG DIFFERENTIAL HEATING FM S-CNTRL INTO E-CNTRL KY THIS EVNG WITH HIGHEST POPS. PLAN ON LOWER CHC POPS THIS EVNG N-CNTRL KY AND S-CNTRL IND. FASTER STORM MVMT THIS AFTN...SO RAIN AMOUNTS SHUD NOT BE AS LCLY GREAT AS YESTERDAY. AREA OF DVLPG CONVECTION LATE TNGT IN THE MISSISSIPPI VLY... ASSOCIATED WITH SPOKE OF ENERGY LFTG NWWD ARND ARKANSAS UPR LOW...SHUD STAY WEST OF OUR FA. OTHERWISE...UPR RDG THEN BUILDING BACK INTO THE OHIO VLY ON FRI/SAT ...WITH UPR LOW LURKING TO OUR WEST. AFTN HEAT AND HUMIDITY...BOTH FRI AFTN AND SAT EVNG...CUD HELP SEND UP A FEW WDLY SCT TSTMS. WE WILL RUN SML POPS BOTH PDS. WITH A BIT LESS CLOUDINESS ON TAP NXT FEW DAYS...AFTN TEMPS SHUD GRDLY RISE A DEGREE OR TWO EACH DAY. MINS FM TEMP GUIDE OK. .SDF...NONE STUREY
In the hours before
Local storm report, May 4, 10:32 AM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 AM EDT THU MAY 04 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM LEITCHFIELD KY WIND DAMAGE
05/03/00 GRAYSON POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:49 PM EDT | Flash Flood Warning | LMK | Madison | 116 min |
| May 4, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.